Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 34, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Oct 24, 2018, 10:11 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2018, 10:11 PM EDT (02:11 UTC)
- Expired
- Oct 25, 2018, 10:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
172 WHUS72 KMLB 250211 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1011 PM EDT Wed Oct 24 2018 AMZ570-250830- /O.NEW.KMLB.SC.Y.0034.181025T0211Z-181026T0300Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 1011 PM EDT Wed Oct 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL THURSDAY EVENING... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect until 11 PM EDT Thursday. * WINDS...Northeast winds around 20 knots overnight will become east on Thursday. * WAVES/SEAS...Seas 6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
564 WHUS72 KMLB 251938 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 338 PM EDT Thu Oct 25 2018 AMZ570-260200- /O.EXT.KMLB.SC.Y.0034.000000T0000Z-181026T0200Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 338 PM EDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...Southeast winds to 15 to 20 knots. * WAVES/SEAS...Seas 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ 15
705 WHUS72 KMLB 260201 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1001 PM EDT Thu Oct 25 2018 AMZ570-260315- /O.EXP.KMLB.SC.Y.0034.000000T0000Z-181026T0200Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 1001 PM EDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED AT 10 PM EDT THIS EVENING... Winds will continue to drop to 15 knots and turn south to southwest overnight and seas will subside to 5 to 6 feet. Small craft should exercise caution through the rest of the night $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 3:50 PM EDT, 6 hours 21 minutes earlier.
Area forecast discussion, Oct 24, 3:50 PM EDT, 6 hours 21 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 350 PM EDT Wed Oct 24 2018 .DISCUSSION... Tonight...Surface high pressure building toward the mid Atlantic will increase the pressure gradient across the northern half of the FL peninsula overnight with the leading edge of stronger onshore flow affecting the Volusia and northern Brevard county coast with breezy conditions along the Atlantic beaches. Low level moisture in association with the enhanced low level flow will allow scattered Atlantic showers to stream onshore from Brevard and Volusia counties northward with lower Atlantic shower coverage across srn areas with weaker onshore flow. Will have 40 percent range chances north coastal to 20 percent well inland across the nrn interior and also along the Treasure Coast. Lows will range from 69-71 near the coast and in the mid to upper 60s for the interior. Thursday...The high center will move toward ern NC as low pressure tracks eastward across the nrn central Gulf coast. Low level onshore flow will continue breezy conds across nrn cstl sections in the morning with flow veering to the E/SE by afternoon across the central and srn zones. Higher resolution models indicate continued enhanced low level convergence will occur from north coastal sections into the nrn interior where a continued higher coverage of onshore moving showers is expected with POPs from 40-60 percent. There may be enough CAPE for a few lightning strikes with any enhanced convection that moves onshore, mainly across nrn areas. Will keep pops in the 30-40 percent range across the south with weaker onshore flow and some lingering dry air in the mid levels. Expect mostly cloudy skies across nrn coastal sections and partly cloudy skies south before cloudiness increases all areas into late afternoon. Highs in the lower 80s far nrn sections to mid 80s central and srn zones. Fri-Sun...Low pressure pushing eastward across the northern Gulf Coast will shift northeast across southern GA late week, and then continue northward along the eastern seaboard through the weekend. Rain chances increase into Friday as deeper moisture moves into the area in the W/SW flow. Any potential for severe weather still looks low from this system across east central Florida as instability looks to be modest and dynamic support limited. However, models still indicate low level winds increasing to around 30 knots, especially across northern portions of the area that may allow any stronger showers or storms to produce gusty winds as they move through the region, especially into the late afternoon and early evening. As front sweeps through the area behind passing band of convection, drier and cooler air will move into the region through the weekend. Highs initially in the mid to upper 80s on Friday, drop into the upper 70s to low 80s over much of the region into the weekend. Lows fall from the mid to upper 60s Saturday night into the 50s and low 60s most areas on Sunday night. Mon-Wed...(Previous Discussion) A vigorous wave initially over the upr MS valley on Sunday will dive swd into the TN valley, pulling a deep trough across the eastern conus and SE states on Monday. This scenario appears mostly dry locally, but a notable airmass change will follow passage of the cold front. Lows in the L to M50s are forecast for much of the area Mon-Tue nights with highs in the L- M70s. Expect a little warmer conditions at the coast. A warming trend will unfold from mid-week onward with no signals of a mentionable rain chc during the period. && .AVIATION... Scattered SHRA are expected to move onshore into Thu from KTIX/KDAB where enhanced low level convergence will continue into Thu afternoon. Some of these showers will move westward to KSFB/KMCO through the period with higher coverage for the interior by Thu. Will keep precip mention mainly VCSH for now. VFR conds are expected outside of isolated/scattered showers (mainly affecting KMLB- KDAB corridor and KSFB/KMCO at times) through the period. && .MARINE... Tonight...NE winds to 15-20 knots across the nrn waters will continue through tonight with tighter gradient behind an east-west frontal boundary. Raised SCEC headlines across the nrn waters. Onshore flow will be slomewhat lower to 10-15 knots central and 10 knots srn waters overnight. Seas will build to 5-6 ft for the Volusia waters to 3-4 ft across the far south. Thu...Winds will gradually veer to E/SE with pressure gradient still supporting winds to 15-20 knots across the nrn waters. SCEC to marginal SCA conditions are expected for the Volusia waters creating poor to hazardous boating conditions. Expect lower winds/seas across the central/south with seas 3-5 ft. Fri-Mon...Southerly winds around 10-15 knots become SW into Friday as low pressure pushes toward the northeast, north of Florida. Offshore winds then strengthen into Friday night, increasing up to 15-20 knots as front and band of convection move through the waters. Seas will reach up to 5-6 feet offshore through Friday night, and then drop to 5 feet or less into the weekend as flow becomes W/NW and weakens slightly behind the front. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 80 71 86 / 40 60 50 50 MCO 68 85 71 86 / 20 50 30 50 MLB 71 84 72 88 / 30 50 30 40 VRB 69 85 72 87 / 20 40 30 40 LEE 67 83 71 86 / 20 40 30 50 SFB 68 84 71 87 / 30 60 30 50 ORL 69 84 72 86 / 20 50 30 50 FPR 68 85 71 87 / 20 40 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/AVIATION...Volkmer MID TERM...Weitlich LONG TERM...Smith
Hazardous weather outlook, Oct 24, 10:05 PM EDT, 6 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1005 PM EDT Wed Oct 24 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-251000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1005 PM EDT Wed Oct 24 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...OVERNIGHT. .WIND AND SEA IMPACT... Increasing east to northeast winds up to 15 to 20 knots will cause seas to build up to 5 to 7 feet over the offshore waters, north of Cape Canaveral overnight. A Small Craft Advisory is in effect for the offshore waters of Volusia County. Small craft should exercise caution over near shore waters off of Volusia County. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Low pressure is forecast to develop and move eastward along the Gulf Coast on Thursday. The low will then turn northeast amd move across southern Georgia Thursday night into Friday, bringing with it a slight chance for thunderstorms across east central Florida. A few of these fast moving showers or storms could contain gusty winds. A trailing cold front will push across the area Friday night followed by a reinforcing cold front late Monday. Over the Atlantic waters, a prolonged period of offshore flow will begin Friday when southwest winds increase near 20 knots ahead of the front and veer to northwest behind the first frontal passage, and northerly behind the second. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 12:34 PM EDT | Areal Flood Advisory | MLB | Volusia | 116 min |
| Oct 25, 2:32 PM EDT | Areal Flood Advisory | MLB | Volusia | 3 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.